Alert archive / California / Frost Advisories in 2011
Frost Advisory 18, NWS Medford, OR
NWS Medford, OR issued this frost advisory at May 29, 2011, 3:07 PM PDT for Siskiyou County, California. It took effect at May 30, 2011, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 3:07 PM PDT (22:07 UTC)
- In effect from
- May 30, 2011, 3:00 AM PDT
- Expired
- May 30, 2011, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042 WWUS76 KMFR 292207 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 307 PM PDT SUN MAY 29 2011 CAZ080>082-300615- /O.NEW.KMFR.FR.Y.0018.110530T1000Z-110530T1500Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...FORT JONES...GREENVIEW...YREKA...WEED... MOUNT SHASTA...MCCLOUD 307 PM PDT SUN MAY 29 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. * TEMPERATURE: A COLD AIR MASS IN PLACE COMBINED WITH PARTLY CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S BY EARLY MONDAY MORNING IN THE SCOTT AND SHASTA VALLEYS. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. * INVERSION: A VERY WEAK AND SHALLOW INVERSION IS EXPECTED TO DEVELOP EARLY IN THE MORNING. TEMPERATURES WILL BE JUST A COUPLE DEGREES WARMER WITHIN 500 FEET ABOVE THE GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CC
2 follow-up statements
702 WWUS76 KMFR 300416 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 916 PM PDT SUN MAY 29 2011 CAZ080>082-301500- /O.CON.KMFR.FR.Y.0018.110530T1000Z-110530T1500Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...FORT JONES...GREENVIEW...YREKA...WEED... MOUNT SHASTA...MCCLOUD 916 PM PDT SUN MAY 29 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. * TEMPERATURE: A COLD AIR MASS IN PLACE COMBINED WITH PARTLY CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S BY EARLY MONDAY MORNING IN THE SCOTT AND SHASTA VALLEYS. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. * INVERSION: A VERY WEAK AND SHALLOW INVERSION IS EXPECTED TO DEVELOP EARLY IN THE MORNING. TEMPERATURES WILL BE JUST A COUPLE DEGREES WARMER WITHIN 500 FEET ABOVE THE GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
785 WWUS76 KMFR 301453 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 753 AM PDT MON MAY 30 2011 CAZ080>082-301600- /O.EXP.KMFR.FR.Y.0018.000000T0000Z-110530T1500Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...FORT JONES...GREENVIEW...YREKA...WEED... MOUNT SHASTA...MCCLOUD 753 AM PDT MON MAY 30 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at May 29, 3:03 PM PDT, 4 minutes earlier.
Area forecast discussion, May 29, 3:03 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
303 PM PDT SUN MAY 29 2011
.SHORT TERM...THE UPPER LOW OVER THE AREA IS SLOWLY SHIFTING EAST
TODAY WITH A WEAK SHORTWAVE RIDGE BUILDING ALONG THE COAST.
SHOWERS HAVE DECREASED IN INTENSITY AND COVERAGE WITH ISOLATED
SHOWERS THIS AFTERNOON. THESE SHOWERS WILL CONTINUE INTO THE
EVENING.
AS THE RIDGE BUILDS INLAND IN THE LATE EVENING AND OVERNIGHT...A
MORE STABLE AIR MASS MOVES IN PLACE WITH SHOWERS TAPERING OFF.
PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED OVERNIGHT ACROSS THE
AREA. AREAS ACROSS WESTERN AND CENTRAL SISKIYOU COUNTY MAY SEE
SOME TEMPERATURES DIP INTO THE LOWER AND MID 30S...WHICH WILL
BRING AREAS OF FROST CONDITIONS POSSIBLE FOR THE SCOTT AND SHASTA
VALLEYS. ACROSS INLAND VALLEYS IN OREGON WEST OF THE
CASCADES...EXPECT SOME LOWER CLOUDS OVERNIGHT TO KEEP TEMPERATURES
IN THE LOW 40S.
ANOTHER STRONG UPPER LOW APPROACHES THE AREA ON MONDAY. THIS LOW
WILL BRING A FRONT TO THE COAST MONDAY AFTERNOON...THEN INLAND IN THE
EVENING. INITIALLY...EXPECT SHOWERS TO BE LIMITED TO COASTAL AREAS
MONDAY AFTERNOON...WITH SHOWERS SPREADING INLAND LATE IN THE
AFTERNOON INTO THE EVENING WITH MOST ACTIVITY FROM THE CASCADES
WESTWARD. THEN...AS THE UPPER LOW MOVES INTO THE SOUTHERN
OREGON AND NORTHERN CALIFORNIA COAST MONDAY NIGHT AND
TUESDAY...THE ENTIRE FORECAST AREA WILL SEE CONTINUED SCATTERED TO
WIDESPREAD SHOWERS WITH SOUTH TO SOUTHWEST FLOW BRINGING MOISTURE
INTO THE AREA. MODELS ARE HIGHLIGHT A CHANCE FOR MODERATE
PRECIPITATION ACROSS THE HIGHER TERRAIN FROM THE CASCADES
WESTWARD MONDAY EVENING THROUGH TUESDAY MORNING. SNOW LEVELS
DURING THIS TIME LOWER FROM 5500 FEET TO AROUND 4000 FEET...WITH
AROUND 1 TO 5 INCHES OF SNOW ACCUMULATION POSSIBLE OVER HIGH
TERRAIN...ESPECIALLY ALONG THE CASCADES AND SISKIYOUS. OF CONCERN
WILL BE HOW MUCH SNOW AREAS MAY SEE THAT ARE FAVORABLE FOR UPSLOPE
EFFECTS IN SOUTHERLY FLOW SUCH AS NEAR MOUNT SHASTA.
DURING THE DAY TUESDAY AS THE LOW PERSISTS ALONG THE
COAST...SHOWERS WILL INCREASE EAST OF THE CASCADES AND WIDESPREAD
SHOWERS ARE LIKELY ACROSS ALL INLAND AREAS WITH SCATTERED SHOWERS
LIKELY NEAR THE COAST. ALSO COLD AIR ALOFT MOVES INTO THE AREA
WITH MODELS INDICATING A BROAD AREA OF INSTABILITY DEVELOPING
ACROSS OREGON ON TUESDAY. THIS WILL BRING A CHANCE FOR ISOLATED
THUNDERSTORMS...INITIALLY NEAR THE COAST AND JUST OFFSHORE TUESDAY
MORNING...THEN INLAND TUESDAY AFTERNOON AND EVENING.
AS THE UPPER LOW SLOWLY SHIFTS INLAND OVER THE FORECAST
AREA...SHOWERS ARE LIKELY ACROSS THE AREA WITH A CHANCE FOR AFTERNOON
THUNDERSTORMS ON WEDNESDAY.
.LONG TERM... THE UPPER LOW IS FORECAST TO GRADUALLY MOVE TO THE
EAST TO NORTHEAST THURSDAY WITH A BROAD UPPER TROUGH CONTINUING
OVER THE REGION. HAVE KEPT SHOWERS IN THE FORECAST FOR THURSDAY
WITH DECREASING CHANGES ON FRIDAY. THE TIMING AND TRACK OF SYSTEMS
FOR FRIDAY THROUGH NEXT WEEKEND REMAINS UNCERTAIN WITH MODELS
SHOWING SIGNIFICANT DIFFERENCES AND RUN TO RUN VARIATIONS.
INCREASING THICKNESSES AHEAD OF ANOTHER LOW PRESSURE SYSTEM THOUGH
ARE EXPECTED TO BRING A WARMING TREND FRIDAY INTO THE WEEKEND.
HAVE BLENDED MEX GUIDANCE WITH CLIMATOLOGY DUE TO DIFFERENCES IN
LOCATION OF THE NEXT LOW.
&&
.AVIATION...VFR AREA WIDE WITH ISOLATED MVFR CIGS IN SHOWERS
THROUGH THIS AFTERNOON. THEN...ALONG THE COAST...EXPECT AREAS OF MVFR
CIGS TO DEVELOP ALONG THE COOS AND DOUGLAS COAST BY EARLY THIS
EVENING ...PERSISTING THROUGH EARLY MORNING MONDAY.
INLAND...EXPECT AREAS OF MVFR CIGS TO DEVELOP LATE THIS EVENING
AND OVERNIGHT CONTINUING THROUGH EARLY TO MID MORNING...ESPECIALLY
WEST OF THE CASCADES IN OREGON...INCLUDING KMFR AND KRBG. ISOLATED
MOUNTAIN OBSCURATIONS THROUGH THIS EVENING...WITH MOUNTAIN
OBSCURATIONS INCREASING WEST OF THE CASCADES OVERNIGHT INTO MONDAY
MORNING.
ON MONDAY...A FRONT WILL APPROACH THE COAST WITH SHOWERS
SPREADING INLAND IN THE AFTERNOON AND EVENING BRINGING AREAS OF
MVFR CIGS TO THE COAST IN THE AFTERNOON...THEN INLAND DURING THE
EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...FROST ADVISORY FROM 3 AM TO 8 AM PDT MONDAY FOR CAZ081-082.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 5 PM PDT MONDAY FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
EVENING FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TO 5 PM PDT MONDAY FOR
PZZ370-376.
CC/FBHazardous weather outlook, May 28, 7:08 PM PDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 708 PM PDT SAT MAY 28 2011 ORZ023>026-291400- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 708 PM PDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT AN UNSEASONABLY COLD AND WET SPRING STORM WILL MOVE SLOWLY THROUGH THE REGION TONIGHT THROUGH SUNDAY. MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS LATE THIS AFTERNOON COULD BRING SNOW LEVELS DOWN LOCALLY TO 3500 FEET WITH LITTLE OR NO SNOW ACCUMULATION. IN ADDITION...SMALL HAIL MAY COVER SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COOLER THAN NORMAL WEATHER WILL OCCUR OVER THE AREA SUNDAY WITH TEMPERATURES UP TO 15 DEGREES BELOW NORMAL. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS SHOULD PREPARE FOR COOL AND BLUSTERY CONDITIONS AS NORTHWEST WINDS GRADUALLY EASE WITH THE DEPARTING STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083>085-ORZ027>031-291400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 708 PM PDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT AN UNSEASONABLY COLD AND WET SPRING STORM WILL BRING MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA THIS EVENING WITH THE THUNDER THREAT ENDING BY MID EVENING. SNOW LEVELS WILL DIP TO VALLEY FLOORS ALL AREAS WITH POSSIBLE ACCUMULATIONS ON THE GRASSY AREAS OF GENERALLY A HALF AN INCH...BUT LOCALLY 1 TO 3 INCHES ARE POSSIBLE IN THE MOUNTAINS ABOVE 5500 FEET OF MODOC AND SOUTHERN LAKE COUNTIES. IN ADDITION...SMALL HAIL MAY COVER SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLDER AIR WILL FILTER INTO THE REGION BY EARLY SUNDAY WITH GUSTY NORTH WINDS DEVELOPING. NORTHERLY WIND GUSTS OF 25 TO 35 MPH WILL COMBINE WITH TEMPERATURES 15 DEGREES BELOW NORMAL TO CREATE COOL AND BLUSTERY CONDITIONS FOR PEOPLE PLANNING OUTDOOR ACTIVITIES. WINDS WILL BE STRONGEST OVER LAKE COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080>082-291400- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- 708 PM PDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT AN UNSEASONABLY COLD AND WET SPRING STORM WILL BRING MODERATE AND LOCALLY HEAVY SHOWERS AND ISOLATED EVENING THUNDERSTORMS TO THE AREA THIS TONIGHT WITH THE THUNDER THREAT ENDING BY MID EVENING. SNOW LEVELS WILL DIP TO AROUND 3000 FEET BY SUNDAY MORNING WITH POSSIBLE ACCUMULATIONS ON THE GRASSY AREAS OF A HALF AN INCH. IN ADDITION...SMALL HAIL MAY COVER SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY GUSTY NORTH WINDS SUNDAY WILL COMBINE WITH TEMPERATURES 15 DEGREES BELOW NORMAL. CONDITIONS WILL BE CHILLY AND BLUSTERY FOR PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAVISH
In the hours before
Local storm report, May 29, 12:21 PM PDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1221 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM NON-TSTM WND GST 8 SSW ASHLAND 42.08N 122.76W
05/29/2011 E50 MPH JACKSON OR NWS EMPLOYEE
ESTIMATED NORTH WINDS 30 TO 50 MPH NEAR THE SUMMIT OF
MOUNT ASHLAND AT THE TOP OF THE ARIEL CHAIR LIFT.
VISIBILITY LESS THAN 100 FEET. LARGE DRIFTS. MUCH LESS
WIND ONCE JUST 500 FEET BELOW THE SUMMIT.
&&
LUTZLocal storm report, May 29, 2:50 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 8 SSW ASHLAND 42.08N 122.76W
05/29/2011 M3.0 INCH JACKSON OR NWS EMPLOYEE
2 TO 4 INCHES OF NEW SNOW ON MOUNT ASHLAND IN THE LAST 24
HOURS. WIND CAUSED COMPLETE SCOURING IN SOME LOCATIONS,
WHILE DRIFTS WERE UP TO 4 FEET DEEP IN OTHERS.
&&
LUTZLocal storm report, May 29, 2:57 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
257 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 15 NE ADEL 42.33N 119.69W
05/29/2011 M11.0 INCH LAKE OR OTHER FEDERAL
REFUGE MANAGER AT HART MOUNTAIN NATIONAL ANTELOPE REFUGE
REPORTED 11 INCHES OF NEW SNOW OVERNIGHT...AND STILL
SNOWING AT THE TIME OF THE REPORT.
&&
LUTZThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:20 PM PDT | Frost Advisory | MFR | Siskiyou | 10 hr |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.